Jump to content
CrazyBoards.org

CAN'T SEE STRAIGHT...


Recommended Posts

This is my first time posting,hope it gets to you. I will be brief. I have successfully been on lithium 20yrs now,wellbutrin for 3yrs. The meds that I am having real problems with are lamictal and cymbalta. My vision. Past number of months my sight is blurred just about all the time. At times my balance- and I fall. Must say my head is more balanced than it has been for a very long time BUT is it a trade off for my vision?

Would be helpful to hear of your experiences.

Link to comment
Share on other sites

Anna - Riaketty - ManWitPlan-Thanks for your suggestion regarding eye exam. I had one a year ago but my meds have changed some.

I have have lived with bipolar & been on meds for 20 years. This is the first time blurred vision is affecting my life to such a degree

ManWitPlan I would be interested to exchanging how it goes for you.Lamictal and cymbalta are a couple of my meds. Both refer to vision effects

Link to comment
Share on other sites

My husband, who is on Lamictal for seizures, and knows shit, says Lamictal has some kind of effect on the movement of your eye muscles, which is what makes your vision blur. I know, well sourced. But his neurosurgeon nodded as he told me that.

Lamictal definitely can cause balance problems, too. It definitely affected my balance a LOT when I started it, and I still have to be careful about turning corners too fast.

Maybe look into another AC, with the possibility of returning to Lamictal if you don't like the results you are getting?

Link to comment
Share on other sites

Critims-I really appreciate your words,The blurred vision is a problem. I need to move my head slowly. The balance problem was totally unexpected. On my 20 years on psych meds- losing my balance then falling has never happened to me before.Now I must stand and walk straight on. Any slight angle and I fall.

Now that I have done all my complaining I feel Lamictal has made a real difference. I am bipolar but have really had only two knock down drag out episodes which required ending up in a psych unit against my will. Depression has been the demon in my life since I was very young.

Would really help to hear from you and others with these symptoms,

Bottom line for me is the physical affects are somewhat easier to deal with than being depressed so much of my life.

Link to comment
Share on other sites

Many meds can mess with your vision when you first start them. I'm pretty prone to getting that. With increases as well. But it always went away when I got used to the medication - about a month in. As far as I know, that isn't harmful. I have contacts and even my eye tests done during that time were normal. It was never a concern.

The issue with the blood pressure is separate and not a simple start-up effect. It can be damaging and needs to be addressed.

When in doubt, check. Sooner rather than later.

Link to comment
Share on other sites

I had blurred (double) vision and fell down a LOT after a Lamictal dosage increase. I've had visual tracking issues with Wellbutrin too, so maybe the combo made things worse. (I've never taken Cymbalta.) The side effects from the Lamictal increase were extremely debilitating and usually lasted 3-5 hours. I had to hold on to things to walk and appeared drunk. (Not good for a sober alcoholic. Heh) It got much worse if I spent very much time reading (When I could read) without taking multiple breaks, like every ten minutes or so. It's much better now as we have cut back the Lamictal, but its not completely gone. I can drive again, but my close up vision is clearly getting worse. I don't know it that's an SE or if it's due to age or both. My balance is occasionally a little off, but I don't fall down anywhere near as much as I did before.

Link to comment
Share on other sites

To offer some words of encouragement I do believe your vision will get better eventually. My vision has cleared up for the most part. It's not perfect but I am able to read now with not much problem and don't have much of any other blurry problems. So it will get better. Good luck.

Link to comment
Share on other sites

I felt alone for so very long with the roller coaster life. Over the years I have organized small depression support groups-when I had the energy. But when I slipped and needed to hide out- the group gradually folded. A month ago I thought about giving it another try but quite frankly it just felt like too much work with not much of me helping me.

Then one day the forum came into my life. I am still in awe that people from all over can/do connect.

I am 60 and I got my first computer a year ago. My life was too full of thoughts of long periods hiding out. The last thing I wanted was a bigger world. A friend gave me my Mac and the Lamictal did its thing just like the Lithium has. So here I am....

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...